Skip to Main content Skip to Navigation
Journal articles

Computing Monodromy via Continuation Methods on Random Riemann Surfaces

André Galligo 1, 2 Adrien Poteaux 3
2 GALAAD - Geometry, algebra, algorithms
CRISAM - Inria Sophia Antipolis - Méditerranée , UNS - Université Nice Sophia Antipolis (... - 2019), CNRS - Centre National de la Recherche Scientifique : UMR6621
3 SALSA - Solvers for Algebraic Systems and Applications
LIP6 - Laboratoire d'Informatique de Paris 6, Inria Paris-Rocquencourt
Abstract : We consider a Riemann surface $X$ defined by a polynomial $f(x,y)$ of degree $d$, whose coefficients are chosen randomly. Hence, we can suppose that $X$ is smooth, that the discriminant $\delta(x)$ of $f$ has $d(d-1)$ simple roots, $\Delta$, and that $\delta(0) \neq 0$ i.e. the corresponding fiber has $d$ distinct points $\{y_1, \ldots, y_d\}$. When we lift a loop $0 \in \gamma \subset \Ci - \Delta$ by a continuation method, we get $d$ paths in $X$ connecting $\{y_1, \ldots, y_d\}$, hence defining a permutation of that set. This is called monodromy. Here we present experimentations in Maple to get statistics on the distribution of transpositions corresponding to loops around each point of $\Delta$. Multiplying families of ''neighbor'' transpositions, we construct permutations and the subgroups of the symmetric group they generate. This allows us to establish and study experimentally two conjectures on the distribution of these transpositions and on transitivity of the generated subgroups. Assuming that these two conjectures are true, we develop tools allowing fast probabilistic algorithms for absolute multivariate polynomial factorization, under the hypothesis that the factors behave like random polynomials whose coefficients follow uniform distributions.
Complete list of metadatas

Cited literature [18 references]  Display  Hide  Download

https://hal.inria.fr/hal-00657291
Contributor : André Galligo <>
Submitted on : Friday, January 6, 2012 - 11:22:27 AM
Last modification on : Monday, October 12, 2020 - 10:27:38 AM
Long-term archiving on: : Saturday, April 7, 2012 - 2:35:13 AM

File

TCS-galligo-poteaux.pdf
Files produced by the author(s)

Identifiers

Citation

André Galligo, Adrien Poteaux. Computing Monodromy via Continuation Methods on Random Riemann Surfaces. Theoretical Computer Science, Elsevier, 2011, 412 (16), pp.1492-1507. ⟨10.1016/j.tcs.2010.11.047⟩. ⟨hal-00657291⟩

Share

Metrics

Record views

692

Files downloads

482